High BG/BS #'s

By gadgetgirl007 Latest Reply 2013-01-24 00:01:58 -0600
Started 2013-01-20 07:37:12 -0600

How come my #'s are so high when taking all my medications plus, but not eating enough?????? frustrating. Bad day for planning, food wise I didn't, I mean even after exercising!, (I just re-started after 4 almost 5 months without exercise), WHAT????? Probably not enough protein, but stilllllll.
ahhhhhhrg, so frustrating! Yes I'm MAD!

16 replies

Harlen 2013-01-20 10:42:15 -0600 Report

I know what you mean it can get to you
for me its what I eat more then how much but I do keep the carbs as low as I can .
Best wishes

Maggs777 2013-01-20 10:40:27 -0600 Report

I know how you feel. I was just Diagnosed as Type 1 and my numbers are not coming down like I want and everytime I take my BG I get frustrated. I am not allowed to drive until they come down which was doctor ordered. I live in a small town and can't go anywere even to the corner store. The best part of my days right now is walking to the Post office…LOL!! I am staying positive but it is hard so I do understand where you are coming from and I can't even give you advice on how to get them down cause I have no idea either. All I can say is try to not be so frustrated as Mays already said stress is a big contributor.

mhcfc13 2013-01-23 18:51:45 -0600 Report

I am just getting to see labels and the info. One comfort I have is meditation/prayer and belief. This is more than I can handle on my own. This is a lifestyle change, and I can hear yiu frustration. If it is early we expect changes fast and to level out. Being new at this and "only" type 2 I have began to feel frustrated also. Is it possible that you are over anxious? I know I am for myself and I need tovaccept time as a factor. My prayers are with you and all of us to find comfort and control.

gadgetgirl007 2013-01-24 00:01:58 -0600 Report

Thank you for your love and prayers. I lift you up in prayer also. Being new is an adjustment. I have been diabetic at least 9 years, type 2. I did good after finding out for the 1st 5 or 6 years, but it is a constant vigil. I have obsessions with chocolate, so I just didn't make sense to me my BG/BS were high when not consuming it. Apparently not eating enough can spike the #'s too. I know, to eat right, always consume protein with each meals, eat often, don't skip meals especially breakfast, and get regular exercise. But knowing and continuously doing are two different things, LOL

MAYS 2013-01-20 09:16:04 -0600 Report

There are a number of factors that can make your blood glucose level rise even when taking your medications, stress being one of them, medication reaction with one another is another one (certain medications should not be taken together) you should allow at least a two hour window between taking medications.




gadgetgirl007 2013-01-21 07:54:29 -0600 Report

It's not that I don't already have all this information, it's that I don't understand my body's responses.

jayabee52 2013-01-21 11:59:42 -0600 Report

Take a look at this list of medications and see if any of the ones you are taking may be raising your BGs ~ http://www.diabetesincontrol.com/images/tools...
Some Drs do not take the effect of medications on one's BG levels into account when Rx meds.

gadgetgirl007 2013-01-21 17:33:42 -0600 Report

Also, thank you, you made me feel good. I always feel like I am taking every named medicine under the sun, I mean I take more than my nearly 80 year old mom, so to only be taking 1 off that long list :D :-)

gadgetgirl007 2013-01-21 17:30:34 -0600 Report

Jayabee 52, Thank you for this post. The only med I located that I take, which I take half as much as than before a year or 2 ago, was the lisinoprill. I do take Vitamin C supplements. So really no med changes, other than the discontinuation of an ant- depressant (may only be temporary.) Just to share a Dr. Robert friend of mine suggested eating salad at the end of your meals. Well I spent the day with him yesterday, & ate plenty, had a 6 inch meatball sub, & finished it off with plain lettuce, tomatoes and cucumbers. Didn't eat or take any medications yet today, the next day until 1:30 pm, and low & behold, my BG/BS # wasn't BS, it was 133. Last week they were running in the high 170's -215's = BS.

Lentyl 2013-01-21 12:16:38 -0600 Report

Wow! I am impresed with your kowledge base. Marvellous. I just ran through the list for interest sake and discovered that Vitamins C and E, which I take as supplements, can elevate BG. Blast!!!

jayabee52 2013-01-21 12:21:26 -0600 Report

The question then becomes is the bump you get in BG levels consuming these pills worth the benefit you get from taking them.

Lentyl 2013-01-21 14:39:28 -0600 Report

Since I only just found out by reading the link that you provided I'll stop taking the pills and see if it makes any difference. It's the only way to find out.

gadgetgirl007 2013-01-21 17:36:37 -0600 Report

My experience my numbers did go down not taking meds, but only temporarily. There is always an ultimate price to pay, it is just the question of when So be careful, & listen to your doctor(s).

Lentyl 2013-01-21 18:37:57 -0600 Report

You're quite right. I apprecite your comments. The supplements are not prescription meds. I've taken the supplements for a long time. I only take Metformin 500 twice daily and that on the advice of my retinologist. Diet and exercise were workiong but now much better on the Metformin. My Dr. knows about the supplements but is alright with them. Thanks again.

Next Discussion: Confused »